zbMATH — the first resource for mathematics

Helical flows of Maxwell fluid between coaxial cylinders with given shear stresses on the boundary. (English) Zbl 1201.35159
Summary: Helical flows for a Maxwell fluid are studied between two infinite coaxial circular cylinders, at time \(t=0^+\); the inner cylinder begins to rotate around its axis and to slide along the same axis due to the torsional and longitudinal time dependent shear stresses. Exact solutions obtained with the help of finite Hankel transform and, presented under series form, satisfy all imposed initial and boundary conditions. The corresponding solutions for Newtonian fluid are also given as limiting cases. Finally, the influence of pertinent parameters-as well as a comparison between Maxwell and Newtonian fluids-on the velocity components and shear stresses is also analyzed by graphical illustrations.

35Q35 PDEs in connection with fluid mechanics
35C05 Solutions to PDEs in closed form
35A22 Transform methods (e.g., integral transforms) applied to PDEs
76A05 Non-Newtonian fluids
35B30 Dependence of solutions to PDEs on initial and/or boundary data and/or on parameters of PDEs
Full Text: DOI
[1] Ting, T.W., Certain non-steady flows of second-order fluids, Arch. ration. mech. anal., 14, 1-23, (1963) · Zbl 0139.20105
[2] Srivastava, P.N., Non-steady helical flow of a visco-elastic liquid, Arch. mech. stos., 18, 145-150, (1966)
[3] Waters, N.D.; King, M.J., The unsteady flow of an elasto-viscous liquid in a straight pipe of circular cross section, J. phys. D: appl. phys., 4, 204-211, (1971)
[4] Rajagopal, K.R.; Bhatnagar, R.K., Exact solutions for some simple flows of an Oldroyd-B fluid, Acta mech., 113, 223-239, (1995) · Zbl 0858.76010
[5] Tong, D.; Liu, Y., Exact solutions for the unsteady rotational flow of non-Newtonian fluid in an annular pipe, Int. J. eng. sci., 43, 281-289, (2005) · Zbl 1211.76014
[6] Tong, D.; Wang, R.; Yang, H., Exact solutions for the flow of non-Newtonian fluid with fractional derivative in an annular pipe, Sci China, ser. G, 48, 485-495, (2005)
[7] Qi, H.; Jin, H., Unsteady rotating flows of viscoelastic fluid with the fractional Maxwell model between coaxial cylinders, Acta mech. sin., 22, 301-305, (2006) · Zbl 1202.76016
[8] Wang, S.W.; Xu, M.Y., Exact solution on unsteady Couette flow of generalized Maxwell fluid with fractional derivatives, Acta mech., 187, 1-4, (2006)
[9] Wang, S.W.; Xu, M.Y., Axial Couette flow of two kinds of fractional viscoelastic fluids in an annulus, Nonlinear anal. RWA, 10, 1087-1096, (2009) · Zbl 1167.76311
[10] Tong, D.; Shan, L.T., Exact solution for generalized Burgers fluid in an annular pipe, Meccanica, 44, 427-431, (2009) · Zbl 1197.76015
[11] Khan, M.; Shah, S.H.A.M.; Qi, H., Exact solutions of starting flows for a fractional burgers’ fluid between coaxial cylinders, Nonlinear anal. RWA, 10, 1775-1783, (2009) · Zbl 1160.76003
[12] S.H.A.M. Shah, H. Qi, Starting solutions for a viscoelastic fluid with fractional Burgers model in an annular pipe, Nonlinear Anal. RWA, doi:10.1016/j.nonrwa.2009.01.012. · Zbl 1287.76048
[13] Corina, Fetecau; Akhtar, W.; Imran, M.A.; Vieru, D., On the oscillating motion of an Oldroyd-B fluid between two infinite circular cylinders, Comput. math. appl., 59, 2836-2845, (2010) · Zbl 1193.76021
[14] Khan, M.; Anjum, Asia; Fetecau, C.; Qi, H., Exact solutions for some oscillating motions of a fractional burgers’ fluid, Math. comput. modelling, 51, 682-692, (2010) · Zbl 1190.35225
[15] Fetecau, Corina; Hayat, T.; Khan, M.; Fetecau, C., A note on longitudinal oscillations of a generalized Burgers fluid in cylindrical domains, J. non-Newtonian fluid mech., 165, 350-361, (2010) · Zbl 1274.76024
[16] Waters, N.D.; King, M.J., Unsteady flow of an elastico-viscous liquid, Rheol. acta., 9, 345-355, (1970) · Zbl 0205.56402
[17] Bandelli, R.; Rajagopal, K.R.; Galdi, G.P., On some unsteady motions of fluids of second grade, Arch. mech., 47, 661-676, (1995) · Zbl 0835.76002
[18] Erdogan, M.E., On unsteady motion of a second grade fluid over a plane wall, Internat. J. non-linear mech., 38, 1045-1051, (2003) · Zbl 1348.76061
[19] Bandelli, R.; Rajagopal, K.R., Start-up flows of second grade fluids in domains with one finite dimension, Internat J. non-linear mech., 30, 817-839, (1995) · Zbl 0866.76004
[20] Akhtar, W.; Jamil, M., On the axial Couette flow of a Maxwell fluid due to longitudinal time dependent shear stress, Bull. math. soc. sci. roumanie tome, 51, 93-101, (2008)
[21] Fetecau, Corina; Fetecau, C.; Imran, M., Axial Couette flow of an Oldroyd-B fluid due to a time-dependent shear stress, Math. reports, 11, 145-154, (2009) · Zbl 1177.76012
[22] Fetecau, C.; Awan, A.U.; Fetecau, Corina, Taylor – couette flow of an Oldroyd-B fluid in a circular cylinder subject to a time-dependent rotation, Bull. math. soc. sci. math. roumanie tom, 52, 117-128, (2009) · Zbl 1177.76011
[23] Athar, M.; Kamran, M.; Fetecau, C., Taylor – couette flow of a generalized second grade fluid due to a constant couple, Nonlinear anal.: model. control, 15, 3-13, (2010) · Zbl 1216.35094
[24] I. Siddique, D. Vieru, Exact solution for the rotational flow of a generalized second grade fluid in a circular cylinder, Acta Mech. Sin., doi:10.1007/s10409-009-0277-z.. · Zbl 1269.76014
[25] C. Fetecau, A. Mahmood, M. Jamil, Exact solutions for the flow of a viscoelastic fluid induced by a circular cylinder subject to a time dependent shear stress, Commun. Nonlinear Sci. Numer. Simul., doi:10.1016/j.cnsns.2010.01.012. · Zbl 1222.76012
[26] I. Siddique, Z. Sajid, Exact solutions for the unsteady axial flow of Non-Newtonian fluids through a circular cylinder, Commun. Nonlinear Sci. Numer. Simulat, doi:10.1016/j.cnsns.2010.03.010. · Zbl 1221.76023
[27] Huilgol, R.R.; Phan-Thien, N., Fluid mechanics of viscoelasticity, (1997), Elsevier Amsterdam
[28] Yu, Z.S.; Lin, J.Z., Numerical research on the coherent structure in the viscoelastic second-order mixing layers, Appl. math. mech., 8, 717-723, (1998) · Zbl 0918.76059
[29] Rivlin, R.S., Solution of some problems in the exact theory of visco-elasticity, J. ration. mech. anal., 5, 179-188, (1956) · Zbl 0070.19703
[30] Coleman, B.D.; Noll, W., Helical flow of general fluid, J. appl. phys., 30, 1508-1512, (1959)
[31] Wood, W.P., Transient viscoelastic helical flows in pipes of circular and annular cross-section, J. non-Newtonian fluid mech., 100, 115-126, (2001) · Zbl 1014.76004
[32] Fetecau, C., Corina fetecau, unsteady helical flows of a Maxwell fluid, Proc. roy. acad. ser. A, 5, 13-19, (2004) · Zbl 1150.76369
[33] Fetecau, C., Starting flow of an Oldroyd-B fluid between rotating co-axial cylinders, Proc. roy. acad. ser. A, 6, 3-10, (2005) · Zbl 1097.76014
[34] Fetecau, C.; Fetecau, Corina; Vieru, D., On some helical flows of Oldroyd-B fluids, Acta mech., 189, 53-63, (2007) · Zbl 1108.76008
[35] Fetecau, C.; Fetecau, Corina, Unsteady motion of a Maxwell fluid due to longitudinal and torsional oscillations of an infinite circular cylinder, Proc. roy. acad. ser. A, 8, 77-84, (2007) · Zbl 1174.76304
[36] Fetecau, C.; Mahmood, A.; Fetecau, Corina; Vieru, D., Some exact solutions for the helical flow of a generalized Oldroyd-B fluid in a circular cylinder, Comput. math. appl., 56, 3096-3108, (2008) · Zbl 1165.76306
[37] Corina Fetecau, M. Imran, C. Fetecau, I. Burdujan, Helical flow of an Oldroyd-B fluid due to a circular cylinder subject to time-dependent shear stresses, Z. Angew. Math. Phys., doi:10.1007/s00033-009-0038-7. · Zbl 1273.76041
[38] Tong, D.; Zhang, X.; Zhang, Xinhong, Unsteady helical flows of a generalized Oldroyd-B fluid, J. non-Newtonian fluid mech., 156, 75-83, (2009) · Zbl 1274.76136
[39] Qi, H.; Jin, H., Unsteady helical flow of a generalized Oldroyd-B fluid with fractional derivative, Nonlinear anal. RWA, 10, 2700-2708, (2009) · Zbl 1162.76006
[40] S.H.A.M. Shah, Some helical flows of a Burgers fluid with fractional derivative, Meccanica, doi:10.1007/s11012-009-9233-z.. · Zbl 1258.76026
[41] D. Tong, Starting solutions for oscillating motions of a generalized Burgers fluid in cylindrical domains, Acta Mech., doi:10.1007/s00707-010-0288-7. · Zbl 1397.76041
[42] Truesdell, C.; Noll, W., The non-linear field theories of mechanics, Handbuch der physik, vol. III/3, (1965), Springer-Verlag Berlin, Heidelberg, New York · Zbl 0779.73004
[43] Debnath, L.; Bhatta, D., Integral transforms and their applications, (2007), Chapman & Hall/CRC
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.